Jump to content
Naomi64

Naomi64: one year after withdrawing I'm in living hell

Recommended Posts

Naomi64

My journey started 23 years ago when I had postpartum depression and my doctor told me I was bipolar. In and out of hospitals for the next 23 years and a barrage of medications. At one point I was on seven antidepressant two mood stabilizers and two anti-anxiety pills. I was still trying to kill myself or find a way to do it everyday. I was locked in my own mind of a living hell.

 

About four years ago I decided to wean down from the medications to just Abilify and Effexor. The Effexor stay because everytime I try to wean off of it I never could because of the side effects.

 

August of 2015 I was faced for the first time with not having insurance. I was unable to afford my effexor. I was forced into a withdrawal. For the next 4 months as most of you know I was in a living hell of vertigo throwing up aches and pains like I've never had before. As the vertigo and other symptoms subsided my pain became more and more excruciating to the point of intolerable.

 

Now after a year-and-a-half at times I am unable to lift my arms. I have constant pain in all of my joints and muscles. Not just flu like pain but excruciating debilitating pain for I cannot function. I cry all the time because it is so intense. I have been to Mayo Clinic and all my test came back inconclusive. I'm actually extremely healthy. I've always let a healthy lifestyle and used to be a bodybuilder. Now I have pain everywhere everyday.

 

So I asked the doctor if this could be a result of being on Effexor. He said absolutely. As I left that answer resonate I knew I had a friend who was a psychiatric nurse. I asked her the same question. Could I be experiencing this horrendous pain because of taking Effexor for so long. Her answer was the same. Yes.

 

So for the last year of being off Effexor I have never been happier. I smile everyday. I had 23 years of my life taken away from me because of a misdiagnosis bipolar 1 and actuality it was just hormones. Now I'm free from trying to kill myself every day. Trying to survive everyday. Weaning off of the Effexor.

 

And now I am faced with living the rest of my life with no quality of life period excruciating pain where I have to go to the emergency room constantly to get relief. Dilaudid Percocet Oxycontin nothing works for the pain.

 

And I know it was due to the Effexor. I don't know what to do now. I don't know how to go on. But I will tell you I have never had one day and the last year of depression or suicidal ideation like I did when I was on Effexor. I'm so happy finally.

Edited by scallywag
added white space + tags

Share this post


Link to post
scallywag

Naomi -- Welcome to Surviving Antidepressants (SA)
 
A request: We ask for this information in your signature so that we can see it at a glance and provide answers more quickly: Would you summarize your medications history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Any drugs prior to that can just be listed with start and stop years.
  • Are you still taking Abilify? If yes, please include that and any other medications you take for any reason.
  • You don't need to include symptoms or diagnoses other than the initial condition that led to prescribing the first drug.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature

Pain is an acknowledged symptom of withdrawal from SSRIs/SNRIs. Pain from any cause is debilitating and can be a huge drain of mental and physical energy resources. It is possible that the pain will decrease and dissipate with time.

Have you tried acupuncture? Some people find that very helpful with pain. We do recommend that you find a therapist who will give you calming treatments and absolutely no stimulating treatments.
Acupuncture
Non-drug techniques for dealing with physical pain

Some information and discussions about withdrawal from psychiatric drugs:
What is withdrawal syndrome
Delayed onset of withdrawal symptoms
 
Does the doctor, the one who confirmed that your pain could be the result of Effexor withdrawal, have any experience with reinstating a tiny amount (a few beads) of Effexor to treat withdrawal symptoms? Does your friend in psychiatric nursing have any knowledge or experience with this? It might be worth asking in your next appointment or conversation.
 
I ask because some people find that reinstatement of a micro-dose eases symptoms but not everybody gets relief. One caution: You are well outside the optimal window of 1 day - 12 weeks after last dose. On the other hand, people have had improvements with micro-dose reinstatement after 9 months. It's unpredictable. If you want to read more, please read this topic
About reinstating and stabilizing to reduce withdrawal symptoms

 

If you are interested in testing this approach, please post again and let us know.  Also, feel free to ask questions about it here. Once we have your information in a signature, we should have what we need

 

I'm sorry you didn't have better advice or information about Effexor last August. A doctor could have specifically prescribed less expensive generic venlafaxine and you might have been able to use that to discontinue more safely than a cold-turkey. If you want to read about a harm-reduction approach to tapering, please read:

 

Why taper by 10% of my dosage?

Tips for tapering off Effexor (venlafaxine)

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
nz11

Any update?

Share this post


Link to post
Naomi64

After living my life for the last two and a half years since withdrawal the pain has only increased and never lessened. I have pain in every joint and muscle in my body. This pain is constant 24/7. I attributed to the over prescription of antidepressants. They say that my brain has been scrambled and unable to differentiate pain signals. After research I have found that the synapses in the brain can be weakened by excessive antidepressant usage. I feel this is what has happened to me. I am currently undergoing ketamine treatments. One of the only treatments on the market that actually help to rebuild the neural Pathways in the brain. Some success but the duration of relief is not as long as the doctors anticipated. I'm going for more frequent and lengthier treatments. Until it wears off I at least have some assemblance and quality of life. When it wears off I am back to the horrendous hell that I live in everyday. I have been off all antidepressants for the last 2 and 1/2 + years. Not one incidence of depression or suicidal ideation. Zero! I have tried every therapy out there for pain. I have tried massage, acupuncture, acupressure, rohlfing, cupping, physical therapy, Chiropractic, yoga which almost killed me, and just about anything else. I will never give up on trying to have my life back again. At least I am sane and not depressed or suicidal. That is a win for me. I just want the pain gone. I want my life back...

Share this post


Link to post
Altostrata
3 hours ago, Naomi64 said:

They say that my brain has been scrambled and unable to differentiate pain signals.

 

Hello, Naomi, who said this? Where are you getting these treatments?

 

How would you describe the pain? Is it tingling? Burning?

 

To help us out, see these instructions Please put your drug and withdrawal history in your signature

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.